Cannabinoid hyperemesis syndrome: An unexpected problem in an unusual setting—a case report

Rory Stuart, John Ray Richards

Research output: Contribution to journalArticlepeer-review

Abstract

Cannabinoid hyperemesis syndrome presents with abdominal pain, nausea, and intractable vomiting caused by phytogenic and synthetic cannabinoid use. Complications associated with this disorder range from severe dehydration to acute kidney injury and rhabdomyolysis. This syndrome mimics many acute surgical and emergency medical conditions and can present several diagnostic and treatment challenges. While this syndrome is increasingly recognized as a common clinical entity in civilian emergency departments, there is little data concerning experience at military hospitals. We present a case of cannabinoid hyperemesis syndrome that was diagnosed and treated in a combat-zone US military emergency department in Southwest Asia.

Original languageEnglish (US)
Pages (from-to)E1894-E1896
JournalMilitary medicine
Volume185
Issue number9-10
DOIs
StatePublished - Sep 1 2020

ASJC Scopus subject areas

  • Public Health, Environmental and Occupational Health

Fingerprint Dive into the research topics of 'Cannabinoid hyperemesis syndrome: An unexpected problem in an unusual setting—a case report'. Together they form a unique fingerprint.

Cite this